Colorado, 2006Flash Flood in Colorado, August 14, 2006
August 14, 2006 · NWS BOU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 14, 2:03 PM MST, 42 minutes earlier.
Area forecast discussion, Aug 14, 2:03 PM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT MON AUG 14 2006
.SHORT TERM DISCUSSION...SCATTERED CONVECTION FIRING OVER MOUNTAINS
AND FOOTHILLS...BEGINNING TO MOVE ONTO PLAINS. STILL A BIT OF CIN ON
THE PLAINS...AS SHOWN BY ACARS SOUNDINGS. BUT AIRMASS BECOMING MORE
UNSTABLE...WHICH SHOULD ERODE REMAINING CIN. THUS...STORMS EXPECTED
TO HOLD TOGETHER AS THEY TREK EAST. SOME STORMS COULD REACH SEVERE
LIMITS AS THERE IS ADEQUATE SHEAR WITH LOW LEVEL SOUTHEAST FLOW AND
WESTERLY ALOFT. SEVERE WATCH BOX ALREADY ISSUED...ENDING AT 02Z.
PRECIPITABLE WATER VALUES HAVE INCREASED TO OVER AN INCH...SO STORMS
COULD PRODUCE HEAVY RAIN. BUT SLOW MOVING STORMS NOT A CONCERN AS
RADAR INDICATING MOVEMENT AROUND 15 KNOTS. COULD STILL BE SOME MINOR
FLOODING. MODELS INDICATE QG DESCENT OVER AREA BY 06Z...SHOULD SEE
AN END OF THE ACTIVITY AT THAT TIME. ON TUESDAY...RIDGE REMAINS OVER
AREA...WITH THETA-E AXIS OVER MOUNTAINS. AS AIRMASS BECOMES UNSTABLE
BY THE AFTERNOON...STORMS TO DEVELOP OVER MOUNTAINS AND FOOTHILLS.
PLAINS WILL INITIALLY BE CAPPED...WHICH WILL LIMIT STORMS MOVING
ONTO PLAINS. LOW POPS SEEM REASONABLE FOR THE PLAINS. TEMPERATURE
AND THICKNESS GUIDANCE INDICATES TEMPERATURES A FEW DEGREES WARMER
THAN TODAYS READINGS...GENERALLY IN LINE WITH GUIDANCE. CURRENT
TEMPERATURE GRIDS LOOK REASONABLE.
.LONG TERM DISCUSSION...MDLS CONTG TO IND HIGH PRESSURE WL REMAINED
ANCHORED ACRS THE SOUTHERN PLAINS THIS WEEK. SLY FLOW ALG THE BACK
OF THE RDG WL CONTINUE TO DRAW MSTR INTO THE DISTRICT FOR MOST OF
THE WEEK...OVERALL AN IMPRESSIVE MONSOON PTRN FOR THE SOUTHWEST
STATES. ACRS OUR FCST DISTRICT...A WEAK TROF WL SKIRT TO THE NORTH
OF THE AREA THURS...WHICH WL BRIEFLY SHIFT THE FLOW ALF TO A MORE
WLY DIRECTION. AFTER ANOTHER DAY OF SCT PCPN WED...A LULL IN
CONVECTION EXPECTED THURS AND PERHAPS FRIDAY AS ATMS WL BE DRIER AND
MORE SUBSIDENT OVERALL. TEMPS WL EDGE INTO THE LWR 90S FOR THE
LATTER HALF OF THE WEEK.
LOOKING AHEAD TO THE WKND...ANOTHER EASTERLY WAVE WL MOV INTO THE
SOUTHWEST AND EVENTUALLY INTO OUR AREA SATURDAY. THIS WL SERVE TO
RECHARGE THE ATMS WITH DEEPER MOISTURE FOR THE WEEKEND. A COUPLE
MDLS INDG VERY DP MSTR ALONG WITH WK STEERING WINDS. THIS IS A
RECEIPE FOR HEAVY RAINFALL...FOR NOW WL KEEP THE CURRENT SCT POPS
AND COOLER TEMPS IN THE FORECAST FOR DAYS 6 AND 7.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DL/046...WFO BOULDER
Hazardous weather outlook, Aug 14, 9:59 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT MON AUG 14 2006
COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS
AND FOOTHILLS DURING THE AFTERNOON WITH WIDELY SCATTERED
THUNDERSTORMS EXPECTED OVER THE NORTHEAST PLAINS. THE THUNDERSTORMS
MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS HOWEVER
THE THREAT OF SEVERE WEATHER WILL BE LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
030/046
Flash Flood, Douglas
- When
- August 14, 2:45 PM MST to 4:00 PM MST
- Where
- Douglas County, Southwest Portion
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.330, -104.930 (the zone’s center; the record gives no point)
Heavy rain fell 2 miles southeast of Deckers. Some of the banks along State Highway 67, between Deckers and Westcreek washed out, as did several driveways on both sides of the highway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528102.